MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM
Catalog Number 01.12.035
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/18/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 june 2018.Lot 091202: (b)(4) items manufactured and released on 18 august 2009.Expiration date: 2014-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on 15 june 2018.Hip revision surgery occurred 8 years after primary cementless total hip arthroplasty in a (b)(6) man.Head and cup belong to a different company and no information is available.The quality of the pictures is very poor, but it seems possible that a large head metal-on-metal combination was used 8 years ago and a massive debris production could be an explanation for the radiopaque finding proximo-lateral in the femur and for the late loosening.The stem looks slightly undersized but it served well for many years, so that's unlikely to be a potential cause.
 
Event or Problem Description
The patient came in complaining of pain 8 years and 4 months after primary.Intraoperatively the surgeon determined that the stem was loose.The surgeon revised the medacta stem, along with the other company's cup, head and liner.The surgery was completed successfully.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7624916
Report Number3005180920-2018-00443
Device Sequence Number2067318
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue Number01.12.035
Device Lot Number091202
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR